Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 110, NWS Jackson, KY

July 1, 20124 counties in Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Jul 1, 2012, 9:25 AM EDT for 4 counties in Kentucky. It was in force for 50 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 1, 2012, 9:25 AM EDT (13:25 UTC)
Expired
Jul 1, 2012, 10:15 AM EDT
In force
50 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Floyd County, KY, Knott County, KY, Letcher County, KY, Pike County, KY

The radar

The Jackson,KY radar (KJKL), 80 km from the middle of the area, began a volume at 13:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 1, 9:40 AM EDTHAIL 21 Nw Virgie, KY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 1.4 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2012-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2142 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2012-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2142 J/kg
Mixed-layer CIN
-87 J/kg
Mixed-layer LCL
1001 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.7
Supercell composite
5.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

904 
WUUS53 KJKL 011325
SVRJKL
KYC071-119-133-195-011415-
/O.NEW.KJKL.SV.W.0110.120701T1325Z-120701T1415Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
925 AM EDT SUN JUL 1 2012

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN FLOYD COUNTY IN SOUTHEAST KENTUCKY...
  EAST CENTRAL KNOTT COUNTY IN SOUTHEAST KENTUCKY...
  NORTHEASTERN LETCHER COUNTY IN SOUTHEAST KENTUCKY...
  SOUTHWESTERN PIKE COUNTY IN SOUTHEAST KENTUCKY...

* UNTIL 1015 AM EDT

* AT 922 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  MELVIN...OR 14 MILES SOUTHWEST OF PIKEVILLE...AND MOVING EAST AT 35
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  JONANCY...VIRGIE...MYRA AND DORTON AROUND 935 AM EDT.
  SHELBY GAP AROUND 940 AM EDT.
  LOOKOUT AND ROCKHOUSE AROUND 945 AM EDT.
  ASHCAMP AND MARROWBONE AROUND 950 AM EDT.
  BELCHER AROUND 955 AM EDT.
  ELKHORN CITY AROUND 1000 AM EDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
MARROWBONE AND CEDARVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3726 8236 3724 8244 3720 8254 3727 8289
      3745 8277 3735 8225 3734 8225
TIME...MOT...LOC 1326Z 282DEG 29KT 3734 8266
WIND...HAIL 60MPH 1.00IN

$$

GREIF
2 follow-up statements
001 
WWUS53 KJKL 011353
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
953 AM EDT SUN JUL 1 2012

KYC071-119-133-195-011415-
/O.CON.KJKL.SV.W.0110.000000T0000Z-120701T1415Z/
KNOTT KY-LETCHER KY-PIKE KY-FLOYD KY-
953 AM EDT SUN JUL 1 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
FLOYD...SOUTHWESTERN PIKE...NORTHEASTERN LETCHER AND EAST CENTRAL
KNOTT COUNTIES UNTIL 1015 AM EDT...

AT 949 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
DORTON...OR 15 MILES SOUTH OF PIKEVILLE...MOVING EAST AT 35 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  BELCHER AROUND 1000 AM EDT.
  ELKHORN CITY AROUND 1005 AM EDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
CEDARVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3726 8236 3724 8244 3720 8254 3727 8289
      3745 8277 3735 8225 3734 8225
TIME...MOT...LOC 1354Z 282DEG 29KT 3725 8246
WIND...HAIL 60MPH 1.75IN

$$

GREIF
105 
WWUS53 KJKL 011412
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1012 AM EDT SUN JUL 1 2012

KYC071-119-133-195-011423-
/O.EXP.KJKL.SV.W.0110.000000T0000Z-120701T1415Z/
KNOTT KY-LETCHER KY-PIKE KY-FLOYD KY-
1012 AM EDT SUN JUL 1 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FLOYD...
SOUTHWESTERN PIKE...NORTHEASTERN LETCHER AND EAST CENTRAL KNOTT
COUNTIES WILL EXPIRE AT 1015 AM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

LAT...LON 3726 8236 3724 8244 3720 8254 3727 8289
      3745 8277 3735 8225 3734 8225
TIME...MOT...LOC 1413Z 282DEG 29KT 3722 8227

$$

SBH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 8:56 AM EDT, 29 minutes earlier.

Area forecast discussion, Jul 1, 8:56 AM EDT, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
856 AM EDT SUN JUL 1 2012

.UPDATE...
ISSUED AT 856 AM EDT SUN JUL 1 2012

ISSUED AN UPDATE THIS MORNING TO ACCOUNT FOR THE CURRENT MCS OVER
EASTERN KENTUCKY SAGGING A BIT FURTHER SOUTH. SO RAISED POPS TO
LIKELY OVER THIS AREA GIVEN THE STILL SPOTTY NATURE OF THE
CONVECTION. ALSO ADJUSTED THE TEMPERATURES IN THE NORTH AS THE SUDDEN
HIT THIS AREA TOOK FROM THIS MORNINGS CONVECTION WILL LIKELY PUT A
DENT IN THE OPPRESSIVE TEMPERATURES TODAY. BEEFED UP POPS THIS
AFTERNOON AT LEAST CHANCE AS WELL. THE CONCERN HERE IS THAT CURRENT
SURFACE MAP HAS A GENERAL SOUTHWARD JOG OF THE STATIONARY BOUNDARY
AND WITH IT STILL BEING EARLY IN THE MORNING AND ANOTHER MCS OVER
WESTERN IL...IT COULD BE AN ACTIVE LATE AFTERNOON OVER EASTERN
KENTUCKY TODAY.

UPDATE ISSUED AT 705 AM EDT SUN JUL 1 2012

CLUSTER OF TSTMS MOVING INTO THE BLUEGRASS THIS MORNING BRINGING SOME
RELIEF TO THE DROUGHT CONDITIONS THERE. EVERYTHING SEEMS TO BE WELL
BEHAVED AT THE MOMENT...HOWEVER HAVE SEEN 1 REPORT RELAYED EARLIER OF
1/2 INCH HAIL WITH THESE STORMS WHICH ARE STARTING TO SHOW A SLIGHT
WEAKENING TREND. LAPS SFC ANALYSIS SHOWS AN AREA OF HIGHER
INSTABILITY CLOSER TO THE KY/WV LINE WITH BETTER THETA PACKING NORTH
OF THE OHIO RIVER...SO WE MAY SEE THE NRN HALF OF THIS SMALL COMPLEX
BECOME DOMINANT AT THE EXPENSE OF THE SRN FLANK. REGARDLESS...HAVE
RAISED POPS IN THE NORTH ACCORDINGLY. NEXT WAVE MOVING INTO CENTRAL
IL REPRESENTS OUR NEXT SHOT AT SHOWERS AND TSTMS LATER THIS
AFTERNOON/EVENING AND WILL MAINTAIN CHANCE POPS TO ACCOUNT FOR THIS.

&&

.SHORT TERM...(TODAY THROUGH MONDAY)
ISSUED AT 321 AM EDT SUN JUL 1 2012

SFC ANALYSIS THIS MORNING SHOWS AN ILL DEFINED FRONT LAID OUT ACROSS
THE COMMONWEALTH RUNNING BACK ACROSS THE MID MS VALLEY AND INTO THE
CENTRAL PLAINS. MID LEVEL SHORT WAVE ENERGY RIDING ALONG THIS
BOUNDARY APPEARS TO BE THE IMPETUS FOR ONGOING ACTIVITY OVER THE MO
VALLEY...CENTRAL IL...AND IN EARLY THIS MORNING. CLOSER TO HOME...
STARTING TO SEE AN UPTICK IN SOME OF THE STORMS MOVING OUT OF SRN IN
AND INTO NRN/CENTRAL KY. LATEST HRRR HAS A DECENT HANDLE ON THIS
SCENARIO WHICH DEPICTS SOME OF THESE REACHING OUR BLUEGRASS COUNTIES
AROUND DAYBREAK AND CONTINUING EAST INTO WV THROUGH THE MORNING HOURS
AS TEMPS BEGIN CLIMBING THROUGH THE 80S AND LOWER 90S ONCE AGAIN ON
THEIR WAY TO TRIPLE DIGIT TERRITORY THIS AFTERNOON.

MODELS ARE GENERALLY IN GOOD AGREEMENT WIT THE IDEA OF THE FRONT
BECOMING THE FOCUS FOR MORE ACTIVITY LATER THIS AFTERNOON AND
EVENING AS ANOTHER SHORT WAVE EJECTS OUT OF THE CENTRAL PLAINS AND
ACROSS THE MID MS VALLEY INTO THE OHIO VALLEY. HOWEVER...THERE
CONTINUE TO BE SOME DIFFERENCES WITH THE TIMING AND STRENGTH OF THIS
ENERGY...RESULTING IN ANOTHER LOW CONFIDENCE POP FORECAST. STILL...
THERE ARE ENOUGH SIGNALS FROM THE CONSENSUS TO RAISE POPS...ALBEIT
SLIGHTLY INTO LOW END CHANCE RANGE...FOR THE LATE AFTERNOON AND
EVENING HOURS...WITH SOME HINTS OF ANOTHER MCS DEVELOPING UPSTREAM
LATER THIS MORNING/EARLY THIS AFTERNOON BEFORE MOVING INTO THE REGION
LATER THIS AFTERNOON AND EVENING. BUFR SOUNDINGS FROM BOTH THE NAM
AND GFS WOULD SUGGEST THAT ANY STORMS THIS EVENING WOULD HAVE THE
POTENTIAL FOR DAMAGING WINDS AND LARGE HAIL...SO WILL DEFINITELY
HAVE TO KEEP AN EYE OUT FOR INITIATION UPSTREAM LATER TODAY.

DEPENDING ON WHERE...WHEN...AND IF CONVECTION INITIATES...WE COULD
SEE ACTIVITY LINGERING OVER THE AREA INTO TONIGHT. GIVEN THE
UNCERTAINTY...WILL HOLD ONTO LOW END CHANCE POPS THROUGH THE FIRST
PART OF THE OVERNIGHT HOURS BEFORE INSTABILITY BEGINS TO WANE AND
STORMS SHOULD BEGIN TO DISSIPATE. MONDAY LOOKS TO SEE THE PLAINS
RIDGE REBUILDING ACROSS THE MS VALLEY AND INTO THE OHIO VALLEY.
HOWEVER...MODELS CONTINUE TO DROP SHORT WAVES TOPPING THE RIDGE OUT
OF THE MIDWEST INTO THE COAL FIELDS DURING THE DAY...WITH FCST
SOUNDINGS DEPICTING MORE THAN ENOUGH INSTABILITY DEVELOPING AROUND
PEAK HEATING. TEMPS ARE NOT EXPECTED TO GET MUCH ABOVE THE MID TO
UPPER 90S BUT CONVECTIVE TEMPS DURING THE AFTERNOON ARE ONLY IN THE
LOWER 90S...SO ANY ROGUE SHORT WAVE ENERGY MAY BE ENOUGH TO TRIGGER
SOME SCATTERED CONVECTION DURING THE AFTERNOON AND EVENING ONCE
AGAIN.

.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 321 PM EDT SAT JUN 30 2012

THE AREA WILL BE ON THE PERIPHERY OF AN UPPER RIDGE WITH WEAK NW
FLOW ALOFT AT THE START OF THE PERIOD...WITH PERIODIC WEAK IMPULSES
MOVING THROUGH THE FLOW. AT THE SAME TIME...THERE WILL BE PERIODIC
WEAK LOW LEVEL WARM AIR ADVECTION. THIS COMBINATION WILL MAKE US
VULNERABLE TO CONVECTION...POSSIBLY MCS DEVELOPMENT. HOWEVER...
CONFIDENCE IN TIMING OF IMPULSES LEADING TO CONVECTION IS LOW. AS A
RESULT...WILL KEEP POPS LOW IN THE 20-30 PERCENT RANGE...WITH THE
HIGHEST POPS EARLY ON.

LATER IN THE PERIOD...UPPER RIDGING BUILDS EASTWARD OVER THE OHIO
VALLEY AGAIN AND THE MAIN WESTERLIES WITH THEIR IMPULSES RETREAT TO
THE NORTH. AT THE SAME TIME...NEUTRAL TO VERY WEAK COLD AIR
ADVECTION OCCURS IN THE LOW LEVELS. THIS WILL MAKE CONVECTION LESS
LIKELY... AND HAVE OPTED FOR SUB 20 PERCENT POPS FROM THURSDAY NIGHT
ON FOR MOST LOCATIONS. AN EXCEPTION IS OVER THE HIGH TERRAIN NEAR
THE VA BORDER...WHERE 20 PERCENT WILL BE MAINTAINED.

NO SIGNIFICANT CHANGE IN AIR MASS IS FORESEEN. HIGHS SHOULD STILL BE
IN THE 90S...BUT AT LEAST BELOW THE 100+ LEVELS SEEN RECENTLY.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z MONDAY MORNING)
ISSUED AT 705 AM EDT SUN JUL 1 2012

IN GENERAL...VFR CONDITIONS ARE EXPECTED TO BE THE RULE THROUGH THE
PERIOD. TSTMS MOVING INTO NERN KY SHOULD PUSH INTO WV BY AROUND 18Z.
THE NEXT ISSUE CENTERS AROUND SHORT WAVES RIDING ALONG A SFC BOUNDARY
DRAPED ACROSS THE CENTRAL PLAINS AND MID MS VALLEY. MODELS AGAIN
SUGGEST A POTENTIAL FOR SOME OF THIS ENERGY TO TRIGGER TSTMS LATE
THIS AFTERNOON AND EVENING ACROSS A GREATER PORTION OF ERN KY. WITH
GOOD AGREEMENT AMONG THE GUIDANCE HAVE INCLUDED VCTS FOR ALL TAFS
AFTER 20Z RUNNING THROUGH ABOUT 04-05Z AFTER WHICH ANY ACTIVITY
SHOULD BEGIN TO DIMINISH. OUTSIDE OF ANY STORMS CONDITIONS SHOULD
REMAIN VFR. HOWEVER...CONDITIONS IN AND AROUND ANY STORMS THAT
DEVELOP COULD DROP TEMPORARILY TO MVFR. VARIABLE WINDS THIS MORNING
LOOK TO BECOME MORE WLY BY MIDDAY AT AROUND 5 TO 10 KTS BEFORE
SUBSIDING AGAIN AFTER 00Z.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR KYZ044-050>052-
058>060-068-069-079-080-083>088-104-106>120.

&&

UPDATE...SHALLENBERGER
SHORT TERM...MB
LONG TERM....HAL
AVIATION...MB
Hazardous weather outlook, Jul 1, 9:01 AM EDT, 24 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
901 AM EDT SUN JUL 1 2012

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-021615-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
901 AM EDT SUN JUL 1 2012

...HEAT ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE AREA TODAY.

THE MAIN THREAT FROM THUNDERSTORMS OCCURRING EARLY TODAY ACROSS
EASTERN KENTUCKY WILL BE GUSTY WINDS AND HAIL.

THUNDERSTORMS WILL BE POSSIBLE AGAIN LATE THIS AFTERNOON ACROSS
EASTERN KENTUCKY. ANY STORMS WHICH DEVELOP THIS AFTERNOON COULD
PERSIST INTO THE EARLY OVERNIGHT HOURS. THE PRIMARY THREAT FROM ANY
STORMS WILL BE GUSTY WINDS.

WITH THE ONGOING DROUGHT CONDITIONS ACROSS MOST OF EASTERN
KENTUCKY...AN ELEVATED THREAT FOR WILDFIRES WILL CONTINUE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS WILL BE POSSIBLE AT TIMES FROM MONDAY THROUGH THURSDAY
ACROSS ALL OF EASTERN KENTUCKY...AND NEAR THE VIRGINIA AND TENNESSEE
BORDERS FROM FRIDAY THROUGH SATURDAY.

WITH ONGOING DROUGHT CONDITIONS ACROSS MOST OF EASTERN
KENTUCKY...THE ELEVATED THREAT FOR WILDFIRES IS EXPECTED TO CONTINUE
THROUGH THE WEEKEND AND INTO THE BEGINNING OF NEXT WEEK.

TEMPERATURES WILL REMAIN WELL ABOVE NORMAL THROUGH THE COMING WEEK.
SEE THE LATEST HEAT ADVISORY FOR CURRENT EXCESSIVE HEAT INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL IN ANY STORM REPORTS TODAY AND
TONIGHT.

MB/SHALLENBERGER

In the hours before

Local storm report, Jul 1, 8:34 AM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
834 AM EDT SUN JUL 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 AM     HAIL             JACKSON                 37.56N 83.38W
07/01/2012  E0.25 INCH       BREATHITT          KY   NWS EMPLOYEE

&&

TBREWER
Local storm report, Jul 1, 8:40 AM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON KY
840 AM EDT SUN JUL 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 AM     HAIL             QUICKSAND               37.53N 83.34W
07/01/2012  E0.88 INCH       BREATHITT          KY   NWS EMPLOYEE

&&

TBREWER
Special weather statement, Jul 1, 8:48 AM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
848 AM EDT SUN JUL 1 2012

KYZ115-117-011315-
LESLIE-PERRY-
848 AM EDT SUN JUL 1 2012

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 915
AM EDT SUNDAY MORNING...

   NORTHERN LESLIE AND
   PERRY.

AT 848 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CONFLUENCE...
OR 8 MILES NORTH OF HYDEN...MOVING SOUTHEAST AT 25 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...HYDEN AROUND
855 AM EDT...AVAWAM AROUND 900 AM EDT...HAZARD AROUND 905 AM
EDT...FREW AROUND 910 AM EDT AND DALEY AROUND 915 AM EDT.

RESIDENTS CAN EXPECT UP TO A HALF INCH OF RAIN...GUSTY WINDS OF 40
TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

GREIF
Special weather statement, Jul 1, 8:51 AM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
851 AM EDT SUN JUL 1 2012

KYZ109-110-113-011315-
KNOTT-MAGOFFIN-FLOYD-
851 AM EDT SUN JUL 1 2012

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 915
AM EDT SUNDAY MORNING...

   NORTHERN KNOTT...
   SOUTHEASTERN MAGOFFIN AND
   SOUTHERN FLOYD.

AT 851 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR DECOY...OR 14
MILES EAST OF JACKSON...MOVING EAST AT 30 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...ELMROCK AROUND
900 AM EDT...YELLOW MOUNTAIN AROUND 905 AM EDT...HANDSHOE AROUND 910
AM EDT AND BETTY AROUND 915 AM EDT.

RESIDENTS CAN EXPECT UP TO A HALF INCH OF RAIN...GUSTY WINDS OF 40
TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

GREIF
Local storm report, Jul 1, 9:06 AM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
906 AM EDT SUN JUL 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0902 AM     HAIL             SHELBIANA               37.43N 82.49W
07/01/2012  E0.25 INCH       PIKE               KY   TRAINED SPOTTER

&&

TBREWER
Special weather statement, Jul 1, 9:06 AM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
906 AM EDT SUN JUL 1 2012

KYZ120-011330-
PIKE-
906 AM EDT SUN JUL 1 2012

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTY THROUGH 930
AM EDT SUNDAY MORNING...

   CENTRAL PIKE.

AT 906 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CHLOE...OR
NEAR PIKEVILLE...MOVING EAST AT 30 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...PHYLLIS AROUND
915 AM EDT...BIGGS AROUND 925 AM EDT.

RESIDENTS CAN EXPECT UP TO A HALF INCH OF RAIN...GUSTY WINDS OF 40
TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

GREIF

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 8:54 AM EDTSevere Thunderstorm WarningJKLFloyd, Knott, Magoffin36 min
Jul 1, 9:10 AM EDTSevere Thunderstorm WarningJKLPike35 min
Jul 1, 9:14 AM EDTSevere Thunderstorm WarningJKLFloyd, Pike46 min
Jul 1, 9:52 AM EDTSevere Thunderstorm WarningJKLPike25 min
Jul 1, 7:33 PM EDTSevere Thunderstorm WarningJKLMenifee, Morgan42 min
Jul 1, 7:59 PM EDTSevere Thunderstorm WarningJKLMenifee, Morgan, Wolfe46 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.